Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 42, NWS Tucson, AZ

August 29, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 29, 2025, 2:12 AM MST for Pima County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2025, 2:12 AM MST (09:12 UTC)
Expired
Aug 29, 2025, 5:15 AM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 19 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 5:00 AM MSTFLASH FLOOD12 Ne Green Valley, AZSahuarita Road closed due to flash flooding. 1.5 inches fell in about 1 hour.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 168 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
2857 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

044 
WGUS55 KTWC 290912
FFWTWC
AZC019-291215-
/O.NEW.KTWC.FF.W.0042.250829T0912Z-250829T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
212 AM MST Fri Aug 29 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  East Central Pima County in southeastern Arizona...

* Until 515 AM MST.

* At 212 AM MST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 1.5 inches of rain have fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Corona De Tucson and East Sahuarita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3187 11077 3192 11071 3197 11075 3200 11079
      3201 11088 3200 11094 3197 11094 3190 11088

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

EDWARDS
2 follow-up statements
626 
WGUS75 KTWC 291016
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
316 AM MST Fri Aug 29 2025

AZC019-291215-
/O.CON.KTWC.FF.W.0042.000000T0000Z-250829T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
316 AM MST Fri Aug 29 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM MST EARLY THIS 
MORNING FOR EAST CENTRAL PIMA COUNTY...

At 316 AM MST, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 1 
and 1.5 inches of rain have fallen. Additional rainfall amounts of 
0.1 to 0.3 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Corona De Tucson and East Sahuarita.

This includes the following Flash Flood Prone Locations...
	Sahuarita Rd from Houghton Road through Wilmot Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3187 11077 3192 11071 3197 11075 3200 11079
      3201 11088 3200 11094 3197 11094 3190 11088

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

EDWARDS
553 
WGUS75 KTWC 291211
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
511 AM MST Fri Aug 29 2025

AZC019-291221-
/O.EXP.KTWC.FF.W.0042.000000T0000Z-250829T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
511 AM MST Fri Aug 29 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 515 AM MST EARLY THIS MORNING 
FOR EAST CENTRAL PIMA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures.

&&

LAT...LON 3187 11077 3192 11071 3197 11075 3200 11079
      3201 11088 3200 11094 3197 11094 3190 11088

$$

EDWARDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:25 PM MST, 12 hours 47 minutes earlier.

Area forecast discussion, Aug 28, 1:25 PM MST, 12 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
125 PM MST Thu Aug 28 2025

.SYNOPSIS...Low grade monsoon forecast with daily chances for
showers and thunderstorms favoring areas south and east of Tucson.
Near normal high temperatures into this upcoming weekend.

&&

.DISCUSSION...Clouds from this morning have mostly pushed out of
the area replaced by cumulus clouds developing along the terrain.
Substantial moisture remains in the area as noted by the 18Z upper
air sounding with a PWAT of 1.57 inches and suitable instability
is focused to areas south and east of Tucson. Thus, isolated to
scattered showers and thunderstorms this afternoon will be focused
there. Temperatures will be a few degrees warmer than yesterday
with highs around 93-99 in the lower elevations and 67-73 in the
higher elevations.

Now through the weekend, high pressure centered over Texas will
intensify, gradually warming temperatures here in southern Arizona.
Favorable conditions for afternoon showers and thunderstorms will
continue to be focused to areas south and east of Tucson through
the weekend. Beginning Sunday, a low pressure system will push
southward from the Pacific North weakening the high pressure and
leading to more favorable thunderstorm conditions here through the
middle of next week. High temperatures will remain fairly constant
at around 90 to 95 degrees Monday through next week.

&&

.AVIATION...Valid through 30/00Z.
FEW to SCT clouds AOA 8k to 10k ft AGL and FEW clouds AOA 20k ft
AGL. Slight chance for ISOLD to SCTD -SHRA/-TSRA southeast of
KTUS from 28/21Z through 29/05Z. Expect gusty and erratic winds
with any TSRA outflow. Clouds will stick around this afternoon
becoming FEW to SCT AOA 10 to 13k ft AGL after 29/07Z. SFC winds
will be generally less than 12kts from the west becoming light
and variable after 29/03Z. Aviation discussion not updated for TAF
Amendments.

&&

.FIRE WEATHER...Expect daily chances for rain showers and
thunderstorms into this weekend with potential for an uptick in
thunderstorm activity early next week. High temperatures will be
near or slightly above normal into this weekend. Winds will
generally remain less than 15 mph with typical afternoon
gustiness. Min RHs will be 25-35 percent in the low elevations
and 40-55 percent in the mountains through Saturday then min RHs
drop to 15-25 percent in the low elevations and to 20-35 percent
in the mountains through Labor Day.

&&

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Malarkey

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:14 PM MSTAreal Flood AdvisoryTWCCochise2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.